Hail, Miami-Dade
- When
- March 17, 3:58 PM EST
- Where
- Miami-Dade County, Coral Gables
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.750, -80.250
A SKYWARN spotter saw quarter-size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 17, 3:00 PM EST, 58 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 300 PM EST MON MAR 17 2003 THE MAIN NEAR TERM FORECAST ISSUE WILL BE THE COVERAGE AND INTENSITY OF CONVECTION THIS EVENING. SATELLITE IMAGERY SHOWS AN ACTIVE CONVECTIVE LINE ASSOCIATED WITH WELL DEVELOPED UPPER LOW MOVING EAST ACROSS THE NORTHERN GULF. IN ADDITION...THE MID/UPPER LEVELS REMAIN FAIRLY COOL WITH H5 TEMPS REGISTERING -13 FROM KEY WEST. SATELLITE IMAGERY ALSO SHOWS NICE DRY SLOT OVER SOUTH FLORIDA. SEVERAL SEVERE STORMS HAVE POPPED RECENTLY WITH HAIL REPORTED. THERE IS SOME CONTINUED POTENTIAL FOR EVENING THUNDERSTORMS AS THE UPPER LOW SHIFTS EAST WITH LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS CONITNUING TO BE THE MAIN IMPACTS. WILL KEEP CHANCE POPS IN AS A RESULT WITH NORTHERN ZONES FAVORED FOR MOST OF THE ACTION. FOR MIDWEEK...THE UPPER LOW OVER THE SOUTHEAST STATES LIFTS OUT AS A WELL DEVELOPED CLOSED LOW SHIFTS INTO THE PLAINS STATES. THIS WILL MEAN RIDGING OVER SOUTH FLORIDA THROUGH WEDNESDAY WITH GENERALLY WARM DAYTIME TEMPS AND PARTLY CLOUDY SKIES. SEA BREEZE INFLUENCES WILL REGAIN CONTROL OF THE LIMITED DAYTIME RAIN PATTERNS...FAVORING INLAND AREAS FOR THE MOST PART. LOOKING AHEAD TO THE WEEKEND...THE LOW PRESSURE OVER THE PLAINS WILL SHIFT INTO THE GREAT LAKES AREA...AND MOVING A SURFACE FRONT INTO FLORIDA. FRIDAY WILL SEE SCATTERED CONVECTION WITH INCREASING CLOUDINESS FROM NORTH TO SOUTH AS THE FRONT SETTLES SOUTHWARD. THE EXTENDED GFS SHOWS THE FRONT GETTING AS FAR SOUTH AS THE KEYS ALTHOUGH IN A WASHED OUT FORM. WILL LESSEN RAIN CHANCES FOR THE WEEKEND A DROP TEMPS ONE CATEGORY GOING INTO SUNDAY. FOR EARLY NEXT WEEK...EXTENDED GFS SHOWS ANOTHER MID/UPPER LOW DIGGING A LITTLE DEEPER INTO THE DEEP SOUTH THAN THIS WEEKS...SHAPING UP INTO A WET START FOR THE WORK WEEK. MARINE...THE GRADIENT WILL LOOSEN AS RIDGING BUILDS. LIGHT TO MODERATE SOUTHWEST FLOW WILL LIGHTEN UP AND SHIFT SOUTH THROUGH MIDWEEK. EXPECT MODERATE SOUTHEAST FLOW AHEAD OF THE NEXT FRONT...SHIFTING SOUTH TO SOUTHWEST BY FRIDAY. MAY SEE SOME LIGHT WEST TO NORTHWEST FLOW OVER NORTHERN MARINE ZONE TO INCLUDE LAKE OKEECHOBEE...WITH GENERALLY WEST FLOW OTHERWISE. FIRE...NO HIGHLIGHTS. PRELIM NUMBERS... PBI BB 070/087 073/087 075 5641012 FLL BB 072/088 076/088 078 5631002 MIA BB 071/088 077/088 077 5631001 APF BB 069/084 072/087 075 5630011 .MIA...NONE
FLZ063-066>075-171700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EST MON MAR 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HANDEL
The Miami radar (KAMX), 23 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 hail. Local standard time, as filed.
A SKYWARN spotter saw quarter-size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344597.